Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Partitions into Primes


Author: Yifan Yang
Journal: Trans. Amer. Math. Soc. 352 (2000), 2581-2600
MSC (2000): Primary 11P82; Secondary 11M26, 11N05
DOI: https://doi.org/10.1090/S0002-9947-00-02386-2
Published electronically: February 14, 2000
MathSciNet review: 1621714
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the asymptotic behavior of the partition function $p_{\Lambda} (n)$ defined by $\sum ^{\infty }_{n=0}p_{\Lambda} (n)x^{n} =\prod ^{\infty }_{m=1}(1-x^{m})^{-\Lambda (m)}$, where $\Lambda (n)$ denotes the von Mangoldt function. Improving a result of Richmond, we show that $\log p_{\Lambda} (n)=2\sqrt {\zeta (2)n}+O(\sqrt n\exp \{-c(\log n) (\log _{2} n)^{-2/3}(\log _{3} n)^{-1/3}\})$, where $c$ is a positive constant and $\log _{k}$ denotes the $k$ times iterated logarithm. We also show that the error term can be improved to $O(n^{1/4})$ if and only if the Riemann Hypothesis holds.


References [Enhancements On Off] (What's this?)

  • 1. N. A. Brigham, On a certain weighted partition function, Proc. Amer. Math. Soc. 1 (1950), 192-204. MR 11:582c
  • 2. G. A. Freiman, Inverse problems of the additive theory of numbers, Izv. Akad. SSSR. Ser. Mat. 19 (1955), 275-284. (Russian) MR 17:239c
  • 3. G. H. Hardy and S. Ramanujan, Asymptotic formulae in combinatory analysis, Proc. London Math. Soc. (2) 17 (1918), 75-115.
  • 4. A. E. Ingham, A Tauberian theorem for partitions, Ann. of Math. (2) 42 (1941), 1075-1090. MR 3:166a
  • 5. -, The distribution of prime numbers, Cambridge University Press, Cambridge, 1990. MR 91f:11064
  • 6. E. E. Kohlbecker, Weak asymptotic properties of partitions, Trans. Amer. Math. Soc 88 (1958), 346-365. MR 20:2309
  • 7. G. Meinardus, Asymptotische Aussagen über Partitionen, Math. Z. 59 (1954), 388-398. MR 16:17e
  • 8. -, Über Partitionen mit Differenzenbedingungen, Math. Z. 61 (1954), 289-302. MR 16:905a
  • 9. A. M. Odlyzko, Explicit Tauberian estimates for functions with positive coefficients, J. Comput. Appl. Math. 41 (1992), 187-197. MR 94f:11086
  • 10. B. Richmond, Asymptotic relations for partitions, J. Number Theory 7 (1975), 389-405. MR 52:3095
  • 11. -, A general asymptotic result for partitions, Canad. J. Math. 27 (1975), 1083-1091. MR 52:5604
  • 12. K. F. Roth and G. Szekeres, Some asymptotic formulae in the theory of partitions, Quart. J. Math., Oxford Ser. (2) 5 (1954), 241-259. MR 16:797b
  • 13. W. Schwarz, Schwache asymptotische Eigenschaften von Partitionen, J. Reine Angew. Math. 232 (1968), 1-16. MR 38:4433
  • 14. -, Asymptotische Formeln für Partitionen, J. Reine Angew. Math. 234 (1969), 174-178. MR 40:7217
  • 15. E. C. Titchmarsh, The theory of the Riemann zeta-function, 2nd ed., The Clarendon Press, Oxford University Press, New York, 1986. MR 88c:11049

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11P82, 11M26, 11N05

Retrieve articles in all journals with MSC (2000): 11P82, 11M26, 11N05


Additional Information

Yifan Yang
Affiliation: Department of Mathematics, University of Illinois, Urbana, Illinois 61801
Email: yfyang@math.uiuc.edu

DOI: https://doi.org/10.1090/S0002-9947-00-02386-2
Received by editor(s): March 3, 1998
Published electronically: February 14, 2000
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society